How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dermadoc Your Own Question
Dermadoc
Dermadoc, Board Certified Dermatologist
Category: Dermatology
Satisfied Customers: 3162
Experience:  MBBS, DNB DERMATOLOGY
19010125
Type Your Dermatology Question Here...
Dermadoc is online now

I need help with hair loss / thinning

Customer Question

Hi there I need help with hair loss / thinning
Submitted: 12 days ago.
Category: Dermatology
Expert:  Dermadoc replied 12 days ago.

Hello

Welcome and Thank you for your query posted.

My name is***** and being a Specialist I would be able to provide you with an appropriate solution to your concern.

Please note that my Goal is to provide you with an Excellent Service. The answer provided is for information purpose only and does not substitute a Doctor - Patient Consultation in Clinic

NOTE - All phone call requests are auto-generated and please ignore these requests. I would prefer discussing your concern through chat.

Before I answer your question I would like to get some more information:-

Could you send me a photo of the condition at your convenience?

Please send a picture in jpeg/jpg or png format. You can send it using the paper clip sign just above the space where we are typing

In case you cannot send a picture, please let me know.

Thanks. Regards.

Dr. Kruti

Customer: replied 12 days ago.
I will send picture
Expert:  Dermadoc replied 12 days ago.

Thanks for the pictures. i will review them and get back to you in 5 - 10 mins with my recommendations.

Thanks

Customer: replied 12 days ago.
Ok I got bloods aswell which were all normal apart from low iron low b12 and low folate , no androgen excess or thyroid issu
Customer: replied 12 days ago.
I have a copper iud and I feel my symptoms are worse after getting it
Expert:  Dermadoc replied 12 days ago.

thanks for the information. I would like to know if you are getting a lot of hair fall or just thinning?

Customer: replied 12 days ago.
Just now to be honest I feel like the iud is making me feel stressed then my scalp feels burn feeling then hair will come out is say it’s thinnier at my ends than roots as I have lots of short hairs I have 3 kids my youngest is only 1
Expert:  Dermadoc replied 12 days ago.

Hello

Thanks for your patience.

Since at 29, there is significant hair thinning, I would recommend the following:-

1. You seem to be having female pattern baldness, which is due to a hormonal cause. Low levels of iron , folate and Vit B12 could have contributed to it.

The level of male hormone , testosterone increases in a female body and causes hair loss. Though your levels of hormones are normal, it would still be possible to have female pattern alopecia as the levels of these hormones may be normal in blood but locally near the hair follicle it may be deranged. Also IUDs can cause hormonal changes which may contribute to the effect on your hair.

It would be best to treat it , so as to prevent further hair loss and also for regrowth of the hair.

In addition, you can apply Rogaine lotion twice a day to the scalp, which will promote hair growth. It is available without a prescription and you can start it from now.

These measures will help to regrow the hair back.

Please let me know if I can address any other concern for you.

Customer: replied 12 days ago.
Ok so would you say it is that? I went to a tricolologist who said low iron tellogen effulivium ? Should I get the iud removed if that’s making it worse can it do this
Customer: replied 12 days ago.
Is rogain a life time thing
Customer: replied 12 days ago.
Does this mean all my hair will fall out if it’s alopecia ?
Expert:  Dermadoc replied 12 days ago.

rogaine may not be exactly a life time thing, but for a few years atleast.

Its important to treat the cause.

low iron will contribute to telogen effluvim, but you also have female pattern alopecia which needs to be corrected.

You can watch how it goes for 2 weeks, then take a call on the removal of the IUD.

Alopecia means hair loss but its not necessary for all the hair to fall out , do not worry.

Please let me know if you have any queries

Customer: replied 12 days ago.
it is definitely androgic alopecia I have ? I heard you can’t stop rogaine as all the hair will fall out , could the copper iud cause this ?
Expert:  Dermadoc replied 12 days ago.

thanks for the reply.

it is surely female pattern alopecia.

rogaine has to be continued in males for life time.

but for female pattern alopecia, since we are also treating the cause, rogaine does not have to be applied for lifetime.

copper IUD has a higher chance of causing hair loss

Customer: replied 12 days ago.
Ok is there a test that would confirm this ? But if you stop regaine will it all fall out ? So what is the cause of female alopecia ?
Expert:  Dermadoc replied 12 days ago.

female pattern alopecia is usually caused by excess of male sex hormones in a female body, more so locally.

There is no test than a blood test to to confirm this.

PCOS is a common cause of female pattern alopecia, there is a high level of male sex hormones in the tissue.

Customer: replied 12 days ago.
Ok so I had a blood test I also don’t have PCOS
Customer: replied 12 days ago.
Could copper iud cause it? Is my hair loss bad will it go really bad
Expert:  Dermadoc replied 12 days ago.

yes thats right, you dont have pcos, in your case, the cause is copper iud.

its not very bad , its very early hair loss. it will not go bad if you start treating it immediately, use of rogaine lotion is important. If Rogaine does not help, your doctor will be able to start Tab. Aldactone for you which will help arrest the progression.

Also meanwhile also do take supplements of biotin.

Expert:  Dermadoc replied 12 days ago.

also if the doctor feels after 2-4 weeks , there is progression of hair loss, can definitely consider removal of IUD

Customer: replied 12 days ago.
I’m getting it removed on Monday it’s been in for a year I feel it’s causing a lot of symptoms could a copper iud do this? So I defo need rogaine
Customer: replied 12 days ago.
Could it be stress instead of female hair loss?
Expert:  Dermadoc replied 12 days ago.

it is typical of female pattern hair loss to have hair loss in the pattern that you have . It could be due to the copper iud. it does not seem to be stress related

Customer: replied 12 days ago.
what is the pattern for female hair loss? What does it look like
Expert:  Dermadoc replied 12 days ago.

the hair loss starts usually in the frontal area of the scalp and there is widening of the parting.

Customer: replied 12 days ago.
if my part doesn’t get any wider it’s not female hair loss?
Expert:  Dermadoc replied 12 days ago.

it may get wider in a couple months or even 6 months, the progression is unpredictable. if it doesnt get wider, still it remains female pattern alopecia

Expert:  Dermadoc replied 10 days ago.

Please let me know if you have any queries.

Hope my recommendations are helpful.

Take care

Customer: replied 6 days ago.
See before I rate could u tell me what these white patches on skin are
Expert:  Dermadoc replied 6 days ago.

According to site policy, I would have to request you to post it as a new question. thanks